I am by no means an expert but I too had issues with feeling scared and anxious when I went to bed. Not sure if they were panic attacks for me but I have always loved to sleep in total darkness but was scared not to have some kind of light on. It made me feel like there was something there in the darkness. Freaky feeling when I started weaning off Effexor. I didn't know it was caused by the Effexor but after reading what everyone else is going through I now know it was.
If I were you I would go back to the lowest dose that didn't make me feel so bad and didn't cause the panic attacks and start weaning a lot slower from there. A lot slower.
You will get lots of good information on this site. They helped me tremendously! Good luck and don't give up! You will get there.
One more thing, I was also taking Effexor for my menopause symptoms but unfortunately (or maybe fortunately) it didn't work for me after a couple months and by that time I had researched the drug enough to know I didn't want to go to a higher dose so then started weaning off it. I was only on it for a few months and it took me a couple months to get off it successfully so you need to go a lot slower and be patient, I think! Also, the doctor I was seeing didn't even think I needed to wean off it since I was only taking 75 mg so that tells you they don't always know what is best for each individual.